Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 81, NWS Tallahassee, FL

November 26, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 26, 2009, 12:46 PM CST for 16 counties in Florida. It took effect at Nov 27, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2009, 12:46 PM CST (18:46 UTC)
In effect from
Nov 27, 2009, 12:00 PM CST
Expired
Nov 27, 2009, 5:00 PM CST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 261846
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 PM EST THU NOV 26 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT
DIXIE AND LIBERTY COUNTIES DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ FRIDAY FOR THE FLORIDA BIG BEND AND PANHANDLE DUE
TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY
AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT
GULF AND FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW
RELATIVE HUMIDITY...


.DISCUSSION...A MUCH DRIER AIR MASS WILL FILTER INTO THE REGION
TODAY THROUGH FRIDAY. AS A RESULT...MINIMUM AFTERNOON RELATIVE
HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER OUR FLORIDA ZONES
WITH THE EXCEPTION OF LAFAYETTE AND DIXIE COUNTIES. CRITICAL
DURATIONS OF LOW RELATIVE HUMIDITY ARE LIKELY ACROSS ALL FLORIDA
ZONES FRIDAY AFTERNOON. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE
SATURDAY AFTERNOON.

FLZ007>013-016>019-026>028-271230-
/O.UPG.KTAE.FW.A.0078.091127T1800Z-091127T2300Z/
/O.NEW.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
/O.NEW.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
/O.CON.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
146 PM EST THU NOV 26 2009 /1246 PM CST THU NOV 26 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ FRIDAY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
EST /5 PM CST/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED FOR SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ014-015-271230-
/O.UPG.KTAE.FW.A.0078.091127T1800Z-091127T2300Z/
/O.NEW.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
/O.CON.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/
GULF-FRANKLIN-
146 PM EST THU NOV 26 2009 /1246 PM CST THU NOV 26 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
EST /5 PM CST/ THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ029-034-271230-
/O.UPG.KTAE.FW.A.0078.091127T1800Z-091127T2300Z/
/O.NEW.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
/O.NEW.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
LAFAYETTE-DIXIE-
146 PM EST THU NOV 26 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY...

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$


AUSTIN/BARRY
3 follow-up statements
000 
WWUS82 KTAE 262309
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EST THU NOV 26 2009

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6
PM EST /5 PM CST/ FRIDAY FOR THE FLORIDA BIG BEND AND PANHANDLE
DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON
FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT GULF AND
FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

.DISCUSSION...A MUCH DRIER AIR MASS WILL FILTER INTO THE REGION
THROUGH FRIDAY. CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE
LIKELY ACROSS ALL FLORIDA ZONES FRIDAY AFTERNOON. RED FLAG
CONDITIONS WILL ALSO BE POSSIBLE SATURDAY AFTERNOON.

FLZ007>013-016>019-026>028-271200-
/O.EXP.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/
/O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
/O.CON.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
609 PM EST THU NOV 26 2009 /509 PM CST THU NOV 26 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT
SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ014-015-271200-
/O.EXP.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/
/O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
GULF-FRANKLIN-
609 PM EST THU NOV 26 2009 /509 PM CST THU NOV 26 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ FRIDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG
WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ029-034-271200-
/O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
/O.CON.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
LAFAYETTE-DIXIE-
609 PM EST THU NOV 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

GODSEY
000 
WWUS82 KTAE 270855
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 AM EST FRI NOV 27 2009

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO
6 PM EST /5 PM CST/ THIS AFTERNOON FOR THE FLORIDA BIG BEND AND
PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON
FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT GULF AND
FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE
HUMIDITY...

.DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS
THE REGION THROUGH SATURDAY BEFORE BEGINNING TO MODIFY SUNDAY.
LONG DURATIONS OF LOW HUMIDITY TODAY AND SATURDAY REQUIRE
A RED FLAG WARNING AND FIRE WEATHER WATCH RESPECTIVELY.
MOISTURE WILL BEGIN TO INCREASE SUNDAY AND REMAIN HIGH
THROUGH THE MIDDLE OF NEXT WEEK AS A WET STORM SYSTEM 
APPROACHES THE REGION.

FLZ007>013-016>019-026>029-034-272330-
/O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
/O.CON.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
355 AM EST FRI NOV 27 2009 /255 AM CST FRI NOV 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ014-015-272300-
/O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/
GULF-FRANKLIN-
355 AM EST FRI NOV 27 2009 /255 AM CST FRI NOV 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

CAMP
000 
WWUS82 KTAE 272004
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EST FRI NOV 27 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM UNTIL 6 PM EST /5 PM
CST/ THIS AFTERNOON FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO
EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND PANHANDLE
EXCEPT GULF AND FRANKLIN COUNTIES DUE TO EXPECTED LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON
FOR THE EASTERN FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS
OF LOW RELATIVE HUMIDITY...

.DISCUSSION...A VERY DRY AIRMASS WILL PERSIST ACROSS THE
REGION CREATING RED FLAG CONDITIONS ACROSS MOST OF THE AREA
THROUGH SATURDAY AFTERNOON. MOISTURE WILL BEGIN TO INCREASE OVER
THE FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND ON SUNDAY IN
ADVANCE OF THE NEXT STORM SYSTEM. SOME DRY AIR WILL STILL BE IN
PLACE OVER THE FLORIDA EASTERN BIG BEND ON SUNDAY WHICH
NECESSITATES A FIRE WEATHER WATCH OVER JEFFERSON...MADISON...
DIXIE...LAFAYETTE AND TAYLOR COUNTIES ON SUNDAY AFTERNOON.


FLZ018-019-028-029-034-281130-
/O.UPG.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
/O.NEW.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
/O.NEW.KTAE.FW.A.0080.091129T1800Z-091129T2300Z/
/O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/
JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE-
304 PM EST FRI NOV 27 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>013-016-017-026-027-281130-
/O.UPG.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/
/O.NEW.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/
/O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA-
304 PM EST FRI NOV 27 2009 /204 PM CST FRI NOV 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ SATURDAY.  A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST /5 PM CST/ THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ014-015-272300-
/O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/
GULF-FRANKLIN-
304 PM EST FRI NOV 27 2009 /204 PM CST FRI NOV 27 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$


LANIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 26, 9:10 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 26, 9:10 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION..C.ORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EST FRI NOV 26 2009

CORRECTED LOW TEMP OBSERVED AT COOP SITES.

.DISCUSSION...TEMPS THIS MORNING DIPPED TO THEIR LOWEST VALUES OF
THE SEASON THIS MORNING. DESPITE THE HEALTHY GRADIENT AND DECENT
WINDS OFF THE DECK...THE BOUNDARY LAYER STILL MANAGED TO DECOUPLE
AND WINDS WENT CALM AFTER 07Z. THIS ALLOWED TEMPS TO DIP AS LOW A
THE FREEZING MARK. TLH TOUCHED 32 DEGREES AS WELL AS ABY AND 40J.
AMONG THE COOP SITES...THE LOWEST TEMP WE FOUND WAS 30 AT GENEVA AL.
THIS MORNING...WE SEE THE LONG WAVE TROUGH LIFTING RAPIDLY OFF TO
THE NE. SATELLITE IMAGERY INDICATES SOME CIRRUS CLOUDS STREAMING EWD
ACROSS THE NW AND N CENTRAL GULF AHEAD OF AN IMPULSE MOVING ACROSS
NRN MEXICO. THIS MAY HAVE IMPLICATIONS ON TONIGHTS MIN TEMP
FORECAST WHICH WILL BE REFINED LATER TODAY. FOR NOW...WE BELIEVE
THAT THE CIRRUS WILL BE THIN ENOUGH TO HAVE MINIMAL IMPACT ON TEMPS
AND THE RADIATIONAL COOLING WE ANTICIPATE. WE ARE STILL CALLING FOR
FROST FORMATION AND AN ADVISORY MAY BE ISSUED LATER TODAY. THE
PUBLIC FORECAST LOOKS IN GOOD SHAPE FOR TODAY WITH MOSTLY SUNNY
SKIES AND MAX TEMPS IN THE LOWER 60S.

&&

.MARINE...WINDS ARE SEAS PEAKED EARLIER THIS MORNING AND ARE ON THE
WAY DOWN. WILL REMOVE THE CAUTION HEADLINE WITH THE NEXT FORECAST.
THIS TREND WILL CONTINUE TONIGHT INTO SATURDAY AS THE SURFACE HIGH
OVER COASTAL TX BUILDS EWD ALONG THE GULF COAST. WINDS MAY BECOME
LIGHT AND VARIABLE AT TIMES ON SATURDAY BEFORE AN E TO SE FLOW
BECOMES ESTABLISHED SUN INTO MON. WINDS AND SEAS ARE EXPECTED
TO INCREASE MON NIGHT...POSSIBLY REACHING ADVISORY LEVELS ON TUE AS
THE NEXT LOW PRESSURE SYSTEM DEVELOPS IN THE WRN GULF.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD
AT ALL TERMINALS WITH SOME CIRRUS CLOUDS INCREASING FROM THE SW. ANY
WIND GUSTS THAT OCCUR WILL DIMINISH AFTER MIDDAY.

&&

.FIRE WEATHER...A VERY DRY AIR MASS IS IN PLACE TODAY WITH THE 12Z
KTAE SOUNDING SHOWING A PW OF JUST 0.16 INCHES. THIS WILL ALLOW RH
TO DROP BELOW 35 PERCENT FOR AROUND 6 HOURS AWAY FROM THE IMMEDIATE
COAST...SO WILL CONTINUE THE RED FLAG WARNING FOR ALL FL ZONES. AS
THE HIGH DRIFTS OFF TO THE E...WILL BEGIN TO SEE SOME MOISTURE
RECOVERY OVER THE PANHANDLE. CURRENT FORECAST GRIDS SUPPORT RED FLAG
CONDITIONS FOR THE FL BIG BEND AND INLAND PANHANDLE AND A WATCH IS
CURRENTLY IN EFFECT FOR MOST ZONES.

&&

.PREV DISCUSSION...
430 AM EST FRI NOV 26 2009

SHORT TERM...TODAY THROUGH SUNDAY....THE UPPER TROUGH ALONG THE
EASTERN SEABOARD THIS MORNING WILL MOVE EAST WITH THE UPPER PATTERN
GRADUALLY FLATTENING TO BECOME ZONAL BY SUNDAY. DEEP DRY NORTHWEST
FLOW TODAY WILL BACK TO THE WEST OVER THE WEEKEND. AT THE
SURFACE...HIGH PRESSURE CENTERED OVER EAST TEXAS WILL BUILD EASTWARD
ALONG THE GULF COAST TODAY. THE HIGH IS FORECAST TO CENTER OVER OUR
CWA BY DAYBREAK SATURDAY. CHILLY TEMPERATURES ACCOMPANY THIS AIR
MASS AND WE EXPECT MIN TEMPS TONIGHT TO DROP INTO THE MID 30S AWAY
FROM COASTAL AREAS. A FEW OF THE NORMALLY COLDER LOCATIONS COULD
BRIEFLY DROP TO THE FREEZING MARK AND AREAS OF FROST ARE STILL
POSSIBLE. THE ONLY CONCERN IS THAT WE CAN SEE A THICK CANOPY OF
CIRRUS UPSTREAM ALREADY SPREADING ACROSS THE WESTERN GULF. GFS TIME
HEIGHT CROSS SECTIONS SHOW THE CIRRUS OVERSPREADING OUR FA LATER
TODAY AND OVERNIGHT. THIS WOULD OBVIOUSLY FOIL IDEAL RADIATIONAL
COOLING CONDITIONS WITH MIN TEMPS A FEW DEGREES WARMER THAN FORECAST
AND MAY HINDER OR LIMIT THE EXTEND OF FROST DEVELOPMENT. WE WILL
CONTINUE TO ADVERTISE FROST IN THE GRIDS AND ZONES FOR TONIGHT BUT
WILL HOLD OFF ON ISSUING A FROST ADVISORY. ON SUNDAY THE SURFACE
HIGH SLIDES FURTHER EAST WITH ANOTHER CHILLY MORNING POSSIBLE OVER
THE EASTERN ZONES. MAX TEMPS TODAY AND SATURDAY WILL BE IN THE LOWER
TO MID 60S WITH TEMPS RETURNING TO MORE SEASONAL LEVELS ON
SUNDAY.

LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...GUIDANCE IS IN GOOD
AGREEMENT THROUGH MONDAY NIGHT. SPLIT FLOW REGIME WILL BE IN PLACE
WITH CUTOFF UPPER LOW OVER NORTHWESTERN MEXICO LAGGING BEHIND THE
NORTHERN STREAM TROUGH. THE NORTHERN STREAM TROUGH WILL PUSH A COLD
FRONT INTO THE SOUTHEAST STATES STARTING SUNDAY NIGHT. THE FRONT IS
FORECAST TO MOVE THROUGH THE FORECAST AREA MONDAY AFTERNOON AND
EVENING BEFORE STALLING OVER NORTH CENTRAL FLORIDA TUESDAY.
SOUTHWEST FLOW ALOFT WILL LEAD TO OVERRUNNING PRECIP IN THE WAKE OF
THE FRONT FOR MONDAY NIGHT INTO TUESDAY.

A SIGNIFICANT WAVE IS THEN FORECAST TO DEVELOP ALONG THE FRONT OVER
THE GULF OF MEXICO AS THE SOUTHERN STREAM CUT-OFF EJECTS EASTWARD.
WHILE THE EURO AND GFS HAS THE SAME GENERAL IDEA...TIMING IS QUITE
DIFFERENT WITH THE 27/00Z GFS ABOUT 12-18 HOURS FASTER WITH THE LOW
THAN THE 26/12Z ECMWF. REGARDLESS OF THE TIMING...EXPECT TO SEE A
BOUT OF HEAVY RAIN AT SOME POINT FROM EARLY TUESDAY TO LATE
WEDNESDAY AND WILL BROAD BRUSH THE POPS IN THE GRIDS. GUIDANCE HAS
NOT YET SETTLED ON THE TRACK OF THE DEVELOPING SFC LOW. LATEST ROUND
OF GUIDANCE TRACKS THE LOW THROUGH THE FLORIDA PANHANDLE WHICH COULD
PUT THE BIG BEND BRIEFLY INTO THE WARM SECTOR. IF THIS WERE THE
CASE...DYNAMICS WOULD BE MORE THAN FAVORABLE TO SUPPORT SEVERE
WEATHER...SO WILL CONTINUE TO CLOSELY MONITOR THE SITUATION.

GUIDANCE DOES AGREE THAT SYSTEM SHOULD BE OUT OF THE AREA BY
THURSDAY AND FRIDAY WITH DRIER AND COOLER CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  62  34  63  34  70 /  00  00  00  00  00
PANAMA CITY  61  41  66  46  71 /  00  00  00  00  00
DOTHAN       60  36  63  42  70 /  00  00  00  00  00
ALBANY       61  34  64  38  70 /  00  00  00  00  00
VALDOSTA     60  35  64  36  71 /  00  00  00  00  00
CROSS CITY   62  34  63  34  74 /  00  00  00  00  00
APALACHICOLA 61  38  63  40  69 /  00  00  00  00  00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THROUGH 23Z TODAY ALL ZONES.
     FIRE WEATHER WATCH SATURDAY AFTERNOON ALL BUT GULF AND FRANKLIN
     COUNTIES.
GM...NONE.

&&

PREVIOUS DISCUSSIONS...BARRY/CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Nov 26, 3:32 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 AM EST THU NOV 26 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-271100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
432 AM EST THU NOV 26 2009 /332 AM CST THU NOV 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY FOG MAY CREATE LOCALIZED HAZARDOUS DRIVING CONDITIONS THIS
MORNING ACROSS SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. USE
CAUTION IF FOG IS ENCOUNTERED WHILE DRIVING.

A COOL AND DRY AIR MASS WILL POUR INTO THE REGION TODAY BEHIND A
COLD FRONT. TEMPERATURES WILL DROP INTO TO THE MID 30S
TONIGHT...WITH LOW 30S POSSIBLE IN NORMALLY COLDER LOCATIONS.
WINDS ACROSS THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA
MAY RELAX ENOUGH TONIGHT FOR AREAS OF FROST TO DEVELOP.
PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HIGH PRESSURE OVERHEAD FRIDAY NIGHT WILL LEAD TO LIGHT WINDS AND
CLEAR SKIES. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER TO MID 30S BY SUNRISE SATURDAY MORNING. FROST WILL BE
POSSIBLE ACROSS ALL INLAND AREAS OF THE REGION. A FEW SPOTS MAY
SEE TEMPERATURES DIP BRIEFLY BELOW FREEZING.

AN ACTIVE WEATHER PATTERN APPEARS TO BE SETTING UP FOR NEXT WEEK
AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES FROM THE DESERT
SOUTHWEST TO THE GULF COAST. RAIN WILL BE POSSIBLE STARTING MONDAY
AND CONTINUING THROUGH WEDNESDAY. WHILE THE POTENTIAL FOR SEVERE
WEATHER CURRENTLY APPEARS LOW...THIS MAY CHANGE AS THE STORM
SYSTEM TAKES SHAPE. KEEP UP TO DATE WITH THE LATEST FORECASTS
DURING THE HOLIDAY WEEKEND FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:45 AM CSTSmall Craft AdvisoryTAE27 hr
Nov 26, 3:50 AM CSTRed Flag WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more13 hr
Nov 26, 12:46 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Gadsden, Holmes, Jackson and 8 more25 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.